After receiving a report of a product mix-up, Accord Healthcare Inc. has voluntarily recalled a single lot of Daptomycin for Injection 500 mg/vial and Daptomycin for Injection 350 mg/vial to the consumer level.
According to a company announcement published on the FDA site on December 27, 2022, Accord initiated the recall on December 23, 2022, after a hospital pharmacy said it found vials labeled “Daptomycin for Injection 500 mg/vial” in cartons labeled “Daptomycin for Injection 350 mg/vial.” Because the lot number and expiration date on the outer carton and inner vial are identical and are consistent with “Daptomycin for Injection 500 mg/vial,” Accord elected to recall all products under lot #R2200232, Daptomycin for Injection 500 mg/vial. Users should note that the impacted products may be found in cartons labeled “Daptomycin for Injection 500 mg/vial” and “Daptomycin for Injection 350 mg/vial,” with an expiration date of January 2025. The product can also be identified using reference images provided in the FDA communication.
Indicated for treatment in adult and pediatric patients suffering “complicated skin and skin structure infections (cSSSI) caused by susceptible isolates of Gram-positive bacteria” including four strains of Staphylococcus as well as Enterococcus faecalis (“vancomycin-susceptible isolates only”), Daptomycin for Injection 350 mg/vial and 500 mg/vial were distributed to wholesalers across the United States.
Though Accord has not fielded any recall-related reports of adverse events, those most at risk of serious health outcomes due to the mislabeling are identified as “children or patients with renal impairment” who are administered a higher-than-intended dose of the product. If such a patient experiences an adverse reaction, medical treatment like “hemodialysis and systemic glucocorticoids” may be required.
Since the announcement, Accord has been working to alert wholesalers and distributors by written communication and establishing a return program for the recalled products. Any wholesaler or distributor who has the product is urged to cease distribution.
Any adverse experiences or quality issues related to this recall, which is being carried out under FDA oversight, should be reported to the agency’s MedWatch Adverse Event Reporting program.
If you or a loved one has suffered health complications that can be traced to the mislabeling of a medical drug, your family may be owed significant compensation. Our compassionate attorneys at TruLaw are here to learn about your case and help you understand all your legal options. Whenever you are ready, contact us or take our Instant Case Evaluation ℠.